Washington, 2006Wildfire in Washington, June 16 to 17, 2006
June 16 to 17, 2006 · NWS OTX · 1 event in 1 county or zone
Lightning sparked a 500 acre brush fire on the cliffs above the town of Palisades along Highway 28 near Crescent Bar.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning sparked a 500 acre brush fire on the cliffs above the town of Palisades along Highway 28 near Crescent Bar.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 16, 4:03 AM PST, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 4:03 AM PST, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
503 AM PDT FRI JUN 16 2006
.SYNOPSIS...A FAST MOVING WEATHER SYSTEM WILL MOVE THROUGH THE
AREA TODAY. A BREAK WILL OCCUR ON SATURDAY BEFORE ANOTHER SYSTEM
APPROACHES THE AREA ON SUNDAY.
&&
.DISCUSSION...
TODAY THROUGH SUNDAY...A PRIMARILY ZONAL WEST TO EAST FLOW WILL
REMAIN OVER THE INLAND NW THROUGH SUNDAY. A FAST MOVING SHORT WAVE
EMBEDDED WITHIN THE FLOW WILL REACH THE CASCADES LATE
MORNING/EARLY AFTERNOON...THEN REACHING EASTERN WA AND NORTHERN
IDAHO LATE AFTERNOON/EARLY EVENING. A STRONG 110 KNOT UPPER LEVEL
JET WILL FOLLOW IMMEDIATELY BEHIND THE SHORT WAVE...WITH ALSO
STRONG WESTERLY FLOW FROM THE SURFACE UP TO 850MB WHICH WILL
RESULT IN DOWNSLOPING WINDS OFF THE CASCADES. THUS...MEASURABLE
PRECIPITATION WITH THIS SYSTEM WILL BE CONFINED MAINLY TO NEAR
THE CASCADE CREST...AS WELL AS THE HIGHER TERRAIN OF NE WASHINGTON
AND IDAHO WHERE UPSLOPE FLOW WILL OCCUR. WITH FAST MOVING NATURE
OF THE SHORT WAVE PRECIPITATION AMOUNTS SHOULD REMAIN BELOW A TENTH
OF AN INCH. MEANWHILE...COLD AIR ADVECTION THIS EVENING WILL LEAD TO
SUBSIDENCE RESULTING IN MIXING OF HIGHER WINDS SPEEDS ALOFT TO THE
SURFACE LEADING TO AREAS OF BREEZY CONDITIONS.
DRIER AND STABLE CONDITIONS WILL BE THE RULE ON SATURDAY BEFORE AN
UPPER LEVEL TROUGH APPROACHES THE AREA ON SUNDAY. THE MAIN BRUNT
OF THE ENERGY WILL STAY TO THE NORTH ACROSS BRITISH COLUMBIA...BUT
GFS MODEL HINTS AT POSSIBLE ISOLATED MOUNTAIN THUNDERSTORMS DUE TO
INSTABILITY AHEAD OF THE SYSTEM ON SUNDAY. INHERITED FORECAST
HANDLED THIS WELL WITH ONLY MINOR TWEAKS TO THE FORECAST. /JW
SUNDAY NIGHT THROUGH FRIDAY...SOME MINOR DIFFERENCES IN TIMING BUT
OTHERWISE THE EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH THE
EXTENDED PERIOD. AFTER THE UPPER LEVEL TROUGH EXITS THE REGION
SUNDAY NIGHT INTO MONDAY THE FLOW BECOMES PREDOMINATELY ZONAL. AS
SUCH EXPECT ISOLATED AFTERNOON SHOWERS ACROSS THE UP-SLOPING AREAS
OF THE NORTHEAST MOUNTAINS AND IDAHO PANHANDLE MOUNTAINS AND
MAINLY DRY AT THE LOWER ELEVATIONS. TEMPERATURES SHOULD REMAIN AT
OR SLIGHTLY ABOVE SEASONAL NORMALS. /TOBIN
&&
.AVIATION...MAINLY VFR CEILINGS AND VISIBILITIES EXPECTED THROUGH
12Z SATURDAY...EXCEPT FOR LINGERING MOUNTAIN OBSCURATIONS ALONG THE
BITTERROOT CREST OVER IDAHO. A WEAK FRONTAL SYSTEM WILL BRING
ISOLATED SHOWERS AFTER 18Z TO THE COLUMBIA BASIN THROUGH 00Z
SATURDAY...AND SCATTERED SHOWERS TO THE AREAS NORTH AND EAST OF THE
BASIN THROUGH 06Z SATURDAY. A REMOTE THREAT OF THUNDERSTORMS WILL
EXIST FROM 20Z TO 03Z OVER THE NORTHEASTERN MOUNTAINS. TOBIN
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 71 47 72 46 77 49 / 20 20 0 0 10 10
COEUR DALENE 70 46 71 44 76 47 / 30 20 0 0 10 10
PULLMAN 71 45 69 44 74 48 / 20 30 0 0 10 10
LEWISTON 78 53 78 51 82 54 / 10 20 0 0 10 10
COLVILLE 70 43 73 45 78 46 / 30 10 0 0 10 20
SANDPOINT 69 45 69 43 74 47 / 40 40 0 0 10 20
KELLOGG 68 44 72 49 79 49 / 40 50 0 0 10 10
MOSES LAKE 77 49 78 49 81 52 / 10 0 0 0 0 0
WENATCHEE 73 52 78 54 79 54 / 10 0 0 0 0 10
OMAK 73 47 77 47 81 51 / 10 10 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 16, 11:12 AM PST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1212 PM PDT FRI JUN 16 2006
IDZ002>004-026-027-WAZ031>038-041>044-171915-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...
MULLAN...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
1212 PM PDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
IDZ001-171915-
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
1212 PM PDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RAINS OVER THE PAST SEVERAL DAYS HAVE LED TO RENEWED RISES ON THE
KOOTENAI RIVER. CONSEQUENTLY...THE RIVER MAY EXCEED FLOOD
STAGE AT BONNERS FERRY...POSSIBLY AS EARLY AS LATE TONIGHT. SEE
THE LATEST FLOOD WATCH FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH RIVER LEVELS WILL CONTINUE THE FLOODING THREAT ALONG THE
KOOTENAI RIVER THROUGH THE FIRST HALF OF THE WEEKEND. SEE THE
LATEST FLOOD WATCH FOR DETAILS.
Wildfire, Douglas X Extreme W&n Parts/Nw Grant
- When
- June 16, 1:00 PM PST to June 17, 4:00 AM PST
- Where
- Douglas X Extreme W&n Parts/Nw Grant forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 16, 2006$752,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, June 16, 2006$4.1 million · 2.75 in hail · 8 events
- Damaging Winds in Kansas, June 16, 2006$210,000 · 80 kt wind · 36 events
- Hail and Damaging Winds in Texas, June 16, 2006$470,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 16, 2006$127,000 · 2.5 in hail · 35 events
- Hail and Damaging Wind in Colorado, June 16, 2006$205,000 · 2 in hail · 11 events
- Damaging Wind in South Dakota, June 16, 2006$100,000 · 69 kt wind · 1 event
- Hail in South Dakota, June 16, 2006$100,000 · 1.75 in hail · 1 event
- Tornado and Hail in Kansas, June 16, 2006F0 · 48 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2006$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Minnesota, June 16, 20062 injured · 1 in hail · 20 events
- Damaging Wind in Nebraska, June 16, 2006$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515867.